Alert archive / Kansas / Wind Advisories in 2020

Wind Advisory 14, NWS Wichita, KS

November 7, 202013 counties in Kansas

NWS Wichita, KS issued this wind advisory at Nov 7, 2020, 3:24 PM CST for 13 counties in Kansas. It took effect at Nov 8, 2020, 8:00 AM CST. It was in force for 10 hr.

The area

The counties it named.

The facts

Issued
Nov 7, 2020, 3:24 PM CST (21:24 UTC)
In effect from
Nov 8, 2020, 8:00 AM CST
Expired
Nov 8, 2020, 6:00 PM CST
In force
10 hr
Issued by
NWS Wichita, KS

Counties Barton County, KS, Butler County, KS, Ellsworth County, KS, Harvey County, KS, Kingman County, KS, Lincoln County, KS, Marion County, KS, McPherson County, KS, Reno County, KS, Rice County, KS, Russell County, KS, Saline County, KS, Sedgwick County, KS

The radar

The Wichita radar (KICT), 83 km from the middle of the area, began a volume at 21:22 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Dodge City, (KDDC), launched 12:00Z, 9.4 hours before the alert went out and 187 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Dodge City, at 12:00Z on 2020-11-07Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Dodge City, at 12:00Z on 2020-11-07The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 17 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1427 m above ground
0-6 km bulk shear
6 kt
0-1 km storm-relative helicity
17 m²/s²
0-3 km storm-relative helicity
100 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

529 
WWUS73 KICT 072124
NPWICT

URGENT - WEATHER MESSAGE
National Weather Service Wichita KS
324 PM CST Sat Nov 7 2020

KSZ032-033-047>052-067-068-081130-
/O.NEW.KICT.WI.Y.0014.201108T1400Z-201109T0000Z/
Russell-Lincoln-Barton-Ellsworth-Saline-Rice-McPherson-Marion-
Reno-Harvey-
Including the cities of Russell, Lincoln, Sylvan Grove, 
Great Bend, Ellsworth, Wilson, Salina, Lyons, Sterling, 
McPherson, Hillsboro, Marion, Peabody, Hutchinson, and Newton
324 PM CST Sat Nov 7 2020

...WIND ADVISORY IN EFFECT FROM 8 AM TO 6 PM CST SUNDAY...

* WHAT...South winds 25 to 35 mph with gusts up to 45 mph 
  expected.

* WHERE...Russell and Lincoln counties, and Barton, Ellsworth, 
  Saline, Rice, McPherson, Marion, Reno and Harvey Counties.

* WHEN...From 8 AM to 6 PM CST Sunday.

* IMPACTS...Gusty winds could blow around unsecured objects. 
  Tree limbs could be blown down and a few power outages may 
  result.

* ADDITIONAL DETAILS...Drivers of high profile vehicles will need
  to be alert on east west roads, including I-70 between Salina
  and Russell.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$

Howerton
3 follow-up statements
571 
WWUS73 KICT 080321
NPWICT

URGENT - WEATHER MESSAGE
National Weather Service Wichita KS
921 PM CST Sat Nov 7 2020

KSZ082-083-081730-
/O.EXA.KICT.WI.Y.0014.201108T1400Z-201109T0000Z/
Kingman-Sedgwick-
Including the cities of Kingman, Derby, Haysville, Bel Aire, 
Park City, Valley Center, and Wichita
921 PM CST Sat Nov 7 2020

...WIND ADVISORY IN EFFECT FROM 8 AM TO 6 PM CST SUNDAY...

* WHAT...South winds around 30 mph with gusts up to 45 mph 
  expected.

* WHERE...Kingman and Sedgwick Counties.

* WHEN...From 8 AM to 6 PM CST Sunday.

* IMPACTS...Gusty winds could blow around unsecured objects. 

* ADDITIONAL DETAILS...Drivers of high profile vehicles will need
  to be alert on east west roads.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$

KSZ032-033-047>052-067-068-081730-
/O.CON.KICT.WI.Y.0014.201108T1400Z-201109T0000Z/
Russell-Lincoln-Barton-Ellsworth-Saline-Rice-McPherson-Marion-
Reno-Harvey-
Including the cities of Russell, Lincoln, Sylvan Grove, 
Great Bend, Ellsworth, Wilson, Salina, Lyons, Sterling, 
McPherson, Hillsboro, Marion, Peabody, Hutchinson, and Newton
921 PM CST Sat Nov 7 2020

...WIND ADVISORY REMAINS IN EFFECT FROM 8 AM TO 6 PM CST SUNDAY...

* WHAT...South winds 30 to 35 mph with gusts up to 45 mph 
  expected.

* WHERE...Russell and Lincoln counties, and Barton, Ellsworth, 
  Saline, Rice, McPherson, Marion, Reno and Harvey Counties.

* WHEN...From 8 AM to 6 PM CST Sunday.

* IMPACTS...Gusty winds could blow around unsecured objects. Tree
  limbs could be blown down and a few power outages may result.

* ADDITIONAL DETAILS...Drivers of high profile vehicles will 
  need to be alert on east west roads, including I-70 between 
  Salina and Russell.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$

Lawson
311 
WWUS73 KICT 080913
NPWICT

URGENT - WEATHER MESSAGE
National Weather Service Wichita KS
313 AM CST Sun Nov 8 2020

KSZ069-082315-
/O.EXA.KICT.WI.Y.0014.201108T1400Z-201109T0000Z/
Butler-
Including the cities of El Dorado, Augusta, Andover, 
and Rose Hill
313 AM CST Sun Nov 8 2020

...WIND ADVISORY IN EFFECT FROM 8 AM THIS MORNING TO 6 PM CST
THIS EVENING...

* WHAT...South winds 25 to 35 mph with gusts up to 40 mph 
  expected.

* WHERE...Butler County.

* WHEN...From 8 AM to 6 PM CST Sunday.

* IMPACTS...Gusty winds could blow around unsecured objects.

* ADDITIONAL DETAILS...Drivers of high profile vehicles will need
  to be alert on east west roads.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$

KSZ032-033-047>052-067-068-082-083-082315-
/O.CON.KICT.WI.Y.0014.201108T1400Z-201109T0000Z/
Russell-Lincoln-Barton-Ellsworth-Saline-Rice-McPherson-Marion-
Reno-Harvey-Kingman-Sedgwick-
Including the cities of Russell, Lincoln, Sylvan Grove, 
Great Bend, Ellsworth, Wilson, Salina, Lyons, Sterling, 
McPherson, Hillsboro, Marion, Peabody, Hutchinson, Newton, 
Kingman, Derby, Haysville, Bel Aire, Park City, Valley Center, 
and Wichita
313 AM CST Sun Nov 8 2020

...WIND ADVISORY REMAINS IN EFFECT FROM 8 AM THIS MORNING TO 6 PM
CST THIS EVENING...

* WHAT...South winds 30 to 35 mph with gusts up to 45 mph 
  expected.

* WHERE...Russell and Lincoln counties, and Barton, Ellsworth, 
  Saline, Rice, McPherson, Marion, Reno and Harvey Counties.

* WHEN...From 8 AM to 6 PM CST Sunday.

* IMPACTS...Gusty winds could blow around unsecured objects. 
  Tree limbs could be blown down and a few power outages may 
  result.

* ADDITIONAL DETAILS...Drivers of high profile vehicles will need
  to be alert on east west roads.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$

Metzger
234 
WWUS73 KICT 082049
NPWICT

URGENT - WEATHER MESSAGE
National Weather Service Wichita KS
249 PM CST Sun Nov 8 2020

KSZ032-033-047>052-067>069-082-083-090000-
/O.CON.KICT.WI.Y.0014.000000T0000Z-201109T0000Z/
Russell-Lincoln-Barton-Ellsworth-Saline-Rice-McPherson-Marion-
Reno-Harvey-Butler-Kingman-Sedgwick-
Including the cities of Russell, Lincoln, Sylvan Grove, 
Great Bend, Ellsworth, Wilson, Salina, Lyons, Sterling, 
McPherson, Hillsboro, Marion, Peabody, Hutchinson, Newton, 
El Dorado, Augusta, Andover, Rose Hill, Kingman, Derby, 
Haysville, Bel Aire, Park City, Valley Center, and Wichita
249 PM CST Sun Nov 8 2020

...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST THIS EVENING...

* WHAT...South winds 30 to 35 mph with gusts up to 45 mph 
  expected.

* WHERE...Russell and Lincoln counties, and Barton, Ellsworth, 
  Saline, Rice, McPherson, Marion, Reno and Harvey Counties.

* WHEN...From 8 AM to 6 PM CST Sunday.

* IMPACTS...Gusty winds could blow around unsecured objects. 
  Tree limbs could be blown down and a few power outages may 
  result.

* ADDITIONAL DETAILS...Drivers of high profile vehicles will need
  to be alert on east west roads.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$

Butler

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Wichita, KS wrote its last area forecast discussion before this wind advisory went out at Nov 7, 3:11 PM CST, 13 minutes earlier.

Area forecast discussion, Nov 7, 3:11 PM CST, 13 minutes before
Area Forecast Discussion
National Weather Service Wichita KS
311 PM CST Sat Nov 7 2020

.SHORT TERM...(This evening through Tuesday night)
Issued at 302 PM CST Sat Nov 7 2020

Tonight-Sunday:
No significant changes to ongoing forecast. Surface winds and
dewpoints will be on the increase. This should further limit
temperature fall during the night and increased lows even more.
Far northwest sections may reach wind advisory criteria as early
1400 UTC and continue until 0000 UTC. At this point, hoisted wind
advisory for most likely area, with caveat that adjacent counties
could go either way and may eventually be included. High
temperatures to exceed most guidance and hedged warmer on Sunday
as well.

Monday:
Strong winds expected again on Monday, but with additional clouds
and chance of rain in central KS, winds may not be quite as
strong as on Sunday. Temperatures also challenging as increasing
low level moisture/clouds could curb the warmup. Given recent cool
bias, only cooled temperatures slightly vs forecast highs on
sunday.

Monday night-Tuesday:
Front should cross much of forecast area Monday night, and hedged
slightly towards the faster solutions. Anticipate decent chance of
rain for most of the area given influx of low level moisture.
High temperatures on Tuesday are especially challenging with very
deep dry airmass and downslope flow above shallow cold front.
Depending on amount/depth of mixing, temperatures could run
several degrees warmer than forecast, especially in the western
half with deeper mixing.

.LONG TERM...(Wednesday through Saturday)
Issued at 302 PM CST Sat Nov 7 2020

Forecast this period remains uncertain. A pair of shortwaves
moves through the broad longwave trough, a small scale ridge
between a pair of shortwaves will rotate through the broad
longwave trough covering much of the conus. predictability is
typically poor with fast flow and small scale systems, due to
variations in timing and/or location. At this point, did not stray
far from NBM initialization grids, although suspect low
temperatures may be a bit cool starting Thursday night given
initialization values were well on the cool end of the
distribution of guidance. -Howerton

&&

.AVIATION...(For the 18Z TAFS through 18Z Sunday afternoon)
Issued at 1143 AM CST Sat Nov 7 2020

The main forecast concerns are winds through Sunday and the
potential for additional low clouds Sunday morning.

A lee trough and the associated pressure gradient will lead to
southerly winds with peak gusts of 35-40 knots this afternoon in
central/south-central KS, with much lesser speeds east of the
Kansas Turnpike. A low-level temperature inversion this
evening/overnight will be offset some by the pressure gradient
and low-level jet development. This will keep southerly winds
gusting to 25-30 knots across central/south-central KS, while
decoupling is likely in southeast KS including the CNU TAF. Low-
level wind shear is probable around 2,000 ft agl at all terminals
from mid evening into the overnight hours.

There is some potential for MVFR stratus development by early
Sunday morning, with the strongest signal in southeast Kansas.
Otherwise gusty southerly winds will pick up toward midday into
the afternoon.

&&

.FIRE WEATHER...
Issued at 302 PM CST Sat Nov 7 2020

Very high GFDI values are forecast for virtually the entire area
on Sunday, and very high everywhere on Monday. Highest numeric
GFDI values just exceed 50 around KRSL/KGBD on Sunday, where risk
will be highest.

&&

.PRELIMINARY POINT TEMPS/POPS...
Wichita-KICT    57  74  61  72 /   0   0   0  10
Hutchinson      56  74  60  71 /   0   0  10  10
Newton          57  72  61  70 /   0   0   0  10
ElDorado        57  73  62  72 /   0   0   0  10
Winfield-KWLD   57  74  62  72 /   0   0   0  10
Russell         57  74  60  71 /   0   0  20  30
Great Bend      56  74  59  71 /   0   0  10  20
Salina          58  74  61  72 /   0   0  10  20
McPherson       57  73  60  71 /   0   0  10  20
Coffeyville     57  76  63  75 /   0   0   0  10
Chanute         57  74  63  74 /   0   0   0  10
Iola            57  75  63  74 /   0   0   0  10
Parsons-KPPF    57  75  63  74 /   0   0   0  10

&&

.ICT WATCHES/WARNINGS/ADVISORIES...
Wind Advisory from 8 AM to 6 PM CST Sunday for KSZ032-033-
047>052-067-068.

&&

SHORT TERM...PJH
LONG TERM...PJH
AVIATION...JMC
FIRE WEATHER...PJH
Hazardous weather outlook, Nov 7, 3:36 AM CST, 11 hours 48 minutes before
Hazardous Weather Outlook
National Weather Service Wichita KS
336 AM CST Sat Nov 7 2020

KSZ032-033-047>053-067>072-082-083-091>096-098>100-080945-
Russell-Lincoln-Barton-Ellsworth-Saline-Rice-McPherson-Marion-Chase-
Reno-Harvey-Butler-Greenwood-Woodson-Allen-Kingman-Sedgwick-Harper-
Sumner-Cowley-Elk-Wilson-Neosho-Chautauqua-Montgomery-Labette-
336 AM CST Sat Nov 7 2020

This hazardous weather outlook is for portions of Central Kansas,
South Central Kansas and Southeast Kansas.

.DAY ONE...Today and Tonight

Winds in Central Kansas along the I-70 corridor will be just below
advisory criteria with wind gusts up to 35 mph possible this
afternoon.

High to very high grassland fire danger is forecast for Saturday
through Monday. The greatest risk is across central Kansas this
afternoon.

.DAYS TWO THROUGH SEVEN...Sunday through Friday

High to very high grassland fire danger is forecast for Saturday
through Monday. The greatest risk is across central Kansas each
afternoon.

Strong winds are forecast over the weekend, with sustained winds
around 30 mph and gusts around 40 mph by Sunday afternoon.

A few thunderstorms are possible from Monday morning through
Tuesday. Organized severe thunderstorms are not anticipated,
although isolated small hail and gusty winds are possible.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not anticipated today or tonight.

&&

For a graphical version of this information, see our webpage at:
https://weather.gov/crh/ghwo?sid=ict

Nearby

Wind Advisories in Kansas, 2020Every wind advisory in 2020

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.